Connecticut, 2015Strong Wind in Connecticut, April 4, 2015
April 4, 2015 · NWS OKX · 2 events in 2 counties and zones
Strong northwest winds occurred behind a cold front.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong northwest winds occurred behind a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Apr 4, 9:29 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 4, 9:29 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1029 AM EDT SAT APR 4 2015
.SYNOPSIS...
BEHIND A COLD FRONT...HIGH PRESSURE BUILDS ACROSS THE AREA THROUGH
TONIGHT. AS THE HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST
SUNDAY...A WARM FRONT MOVES NORTH OF THE AREA THROUGH SUNDAY
NIGHT. THIS FRONT WILL REMAIN NEAR THE REGION THROUGH MUCH OF THE
WEEK AS A SERIES OF LOW PRESSURE WAVES WILL MOVE ALONG THIS
BOUNDARY.
&&
.NEAR TERM /THROUGH TONIGHT/...
TIGHT PRESSURE GRADIENT REMAINS BETWEEN LOW DEEPENING INTO
CANADIAN MARITIMES AND HIGH PRESSURE BUILDING IN FROM THE CENTRAL
U.S. A GUSTY NORTHWEST WILL THUS CONTINUE...SUSTAINED SPEEDS OF
20-30 MPH WITH GUSTS 35 TO 45 MPH WILL BE COMMON THROUGH THE DAY.
SUBSIDENCE AND DRIER AIR ALOFT MOVING IN WILL KEEP CLOUDS IN A
LOWERING TREND
TEMPERATURES WILL BE WARMER NEAR THE COASTLINE DUE TO DOWNSLOPE.
THESE WERE ADJUSTED A FEW DEGREES HIGHER BUT WOULD THINK ANY UPPER
50S WOULD BE RELATIVELY ISOLATED DUE TO COLDER AIR ADVECTING IN
ALOFT AND THAT GETTING ADIABATICALLY MIXED DOWN WITH BOUNDARY
LAYER MIXING THIS AFTERNOON. AN UPPER LEVEL TROUGH AXIS PUSHES
EAST OF THE REGION THIS AFTERNOON...BRINGING IN A SOURCE FOR THE
COLDER AIR ALOFT. THE WINDS FROM THE SURFACE TO MID LEVELS WILL BE
BACKING WITH HEIGHT. THE RESULT WILL BE A LEVELING OFF WITH
TEMPERATURES BY MID AFTERNOON.
HIGH TEMPERATURES TODAY WILL BE IN THE MID 50S FOR MUCH OF THE
REGION.
WINDS WILL QUICKLY DIMINISH THIS EVENING AS GRADIENT WEAKENS. HIGH
PRESSURE BUILDS TO THE SOUTH OVERNIGHT. TEMPERATURES WILL FALL
INTO THE MIDDLE AND UPPER 20S ACROSS THE INTERIOR WITH LOWER TO
MIDDLE 30S MOST ELSEWHERE.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
HIGH PRESSURE MOVES OFF THE MIDDLE ATLANTIC COAST AS A WARM FRONT
MOVES NORTH OF THE REGION THROUGH THE DAY. CLOUDS WILL INCREASE
WITH A CHANCE OF A FEW SHOWERS. HIGHEST CHANCE OF SHOWERS EXIST
ACROSS NORTHERN ZONES WITH SLIGHT CHANCE CLOSEST TO THE ATLANTIC
COAST. THE CHANCES OF SHOWERS SLOWLY DIMINISHES SUNDAY NIGHT.
THE FRONT WILL REMAIN NORTH OF THE AREA SUNDAY NIGHT INTO MONDAY
BEFORE MOVING SOUTH A BIT ON MONDAY NIGHT. HOWEVER...LATEST 00Z NWP
GUIDANCE GENERALLY KEEPS THE BOUNDARY OVER OR JUST TO THE NORTH OF
THE REGION MONDAY NIGHT. THE NAM SHIFTS THE BOUNDARY SOUTH OF LONG
ISLAND MONDAY NIGHT. WAVES OF LOW PRESSURE BEGIN TO DEVELOP OVER
THE OHIO VALLEY MONDAY NIGHT AND WILL MOVE ACROSS THIS BOUNDARY.
OVERALL...EXPECT CHANCES FOR RAIN TO INCREASE MONDAY NIGHT.
TEMPERATURES SHOULD AVERAGE SLIGHTLY ABOVE NORMAL SUNDAY THROUGH
MONDAY NIGHT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
TUESDAY THROUGH THURSDAY...A SERIES OF WAVES DEVELOP ALONG THE
FRONT WHICH POTENTIALLY SHIFT IT SOUTH AS A COLD FRONT. TEMPS
SHOULD AVERAGE BELOW NORMAL WITH HIGHS MAINLY IN THE 40S AND LOWS
MAINLY IN THE 30S.
CHANCE OF WIDESPREAD LIQUID EQUIVALENT 1/2-3/4 INCH BOTH TUE AFTN-
NIGHT AND AGAIN WED AFTN-NIGHT. SOUNDING PROFILES ARE COLD ENOUGH
FOR SOME WET SNOW ACROSS THE NORTHERN INTERIOR AND HIGHER ELEVATIONS
BOTH TUE AND WED NIGHTS.
LATE THU-FRI...YET ANOTHER CHC OF RAIN IS POSSIBLE AS ANOTHER LOW
PRES SYS MOVES NE TOWARD THE REGION.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE DEPARTS TO THE NORTHEAST AS HIGH PRESSURE APPROACHES
FROM THE WEST.
VFR. STRONG NW FLOW GENERALLY RIGHT OF 310 MAGNETIC. GUSTS 30-35
KT...BUT A FEW ISOLATED HIGHER GUSTS POSSIBLE. WINDS START TO
DIMINISH TOWARD EVENING AND THEN VEER AROUND TO THE W/SW AT 10 KT
OR LESS AFTER 22Z.
.OUTLOOK FOR 12Z SUN THROUGH WED...
.SUN...MAINLY VFR. W/SW WINDS G15-20KT.
.SUN NIGHT-MON...MAINLY VFR WITH ISOLATED SHOWERS.
.TUE-WED...MVFR CONDS AT TIMES IN POSSIBLE RAIN.
&&
.MARINE...
NW GALES ON ALL WATERS THROUGH THE DAY FOLLOWING A STRONG COLD
FRONTAL PASSAGE THIS MORNING ALONG WITH RAPIDLY DEEPENING LOW
PRESSURE HEADING UP INTO THE CANADIAN MARITIMES. HIGH PRESSURE
PASSES TO THE SOUTH TONIGHT WITH WINDS AND SEAS BRIEFLY SUBSIDING
BEFORE ANOTHER COLD FRONT APPROACHES ON SUN. SCA CONDITIONS ARE
LIKELY ON THE OCEAN WATERS SUN AFT/NIGHT IN A STRENGTHENING SW FLOW.
SUB-SCA CONDITIONS ARE THEN FORECAST MON INTO TUE WITH A FRONTAL
BOUNDARY IN CLOSE PROXIMITY AND LIGHT WINDS.
TUE NIGHT-WED...THE FRONTAL BOUNDARY SAGS SOUTH OF THE WATERS WITH
HIGH PRESSURE BUILDING TO THE NORTH. NE-E WINDS OF 15-25 KT WILL
DEVELOP WITH SEAS BUILDING TO 4-7 FT ACROSS THE ATLANTIC OCEAN
COASTAL WATERS WITH LONG PERIOD SWELLS.
&&
.HYDROLOGY...
DRY OR NO SIGNIFICANT PCPN SATURDAY-MONDAY NIGHT.
TUE AFTN-NIGHT AND WED AFTN-NIGHT...CHANCE OF WIDESPREAD LIQUID
EQUIVALENT 1/2-3/4 INCH.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEB SITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...DS
NEAR TERM...JM/DS
SHORT TERM...DS
LONG TERM...GC
AVIATION...DW/BC
MARINE...GC/DW
HYDROLOGY...GC/DSHazardous weather outlook, Apr 4, 5:29 AM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
629 AM EDT SAT APR 4 2015
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-051030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
629 AM EDT SAT APR 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-051030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
629 AM EDT SAT APR 4 2015
...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Strong Wind, Southern Fairfield
- When
- April 4, 12:00 PM EST to 4:00 PM EST
- Where
- Southern Fairfield forecast zone
- Measured
- 29 kt (33 mph) measured sustained
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
A 33 mph sustained wind was measured at Bridgeport Sikorsky Airport at 2:52 pm.
Strong Wind, Southern New London
- When
- April 4, 12:00 PM EST to 3:00 PM EST
- Where
- Southern New London forecast zone
- Measured
- 28 kt (32 mph) measured sustained
- Property damage
- $30,000
- Reported by
- ASOS
- Coordinates
- 41.504, -72.101 (the zone’s center; the record gives no point)
A 32 mph sustained wind was measured at Groton New London Airport at 1:56 pm. A trained spotter in New London reported a light pole snapped and wires were downed at the corner of Route 184 and Packer Road.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, April 4, 2015$139,000 · 54 kt wind · 10 events
- Strong Wind in New York, April 4, 2015$100,000 · 9 events
- Strong Wind in Rhode Island, April 4, 2015$35,000 · 2 events
- Flooding in Indiana, April 4 to 27, 2015$23,000 · 8 events
- Strong Wind in Connecticut, April 4, 2015$25,000 · 1 event
- Wildfire in Wyoming, April 4, 20152 injured · $5,000 · 1 event
- Strong Wind in New Jersey, April 4, 2015$7,000 · 14 events
- Heavy Snow in Maine, April 4, 20153 events
- Avalanche and Frost and Freeze in Colorado, April 4, 20153 events
- Frost and Freeze in Utah, April 4, 20152 events
- Strong Wind in Pennsylvania, April 4, 2015$1,000 · 2 events
- High Wind in Texas, April 4, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570916, 570917.